MAUDE Adverse Event Report: DEPUY MITEK LLC US REUSE PATIENT SET FMS 24PK; ARTHROSCOPE

DEPUY MITEK LLC US REUSE PATIENT SET FMS 24PK; ARTHROSCOPE
Catalog Number 284649
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that prior to an unspecified surgical procedure, it was observed that the sterility of the reuse patient set fms 24pk device had been compromised.According to the reporter, the adhesive tape that typically held the tube together was welded within the packaging, rendering the device no longer sterile.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary: a photo was provided for evaluation.Visual inspection of the returned photo found that a section of the tape holding the tubes together is outside of the tray seal.The manufacturer performed an investigation with the following results: cohesive tape caught in tray seal.A dhr review of lot 3012644 showed no similar findings.The 6m method (machine, material, measurements, man, method and environment) was used to perform a root cause investigation: there were no inputs form these categories that may cause the observed defect.However, in method: the work instruction for tube coiling operation instruct the operator to place the cohesive tape so that the tabs are towards the inside of the coil.The work instructions for tray sealing, do not require the operator to ensure the cohesive tape remained in its position with the tabs towards the inside of the coil before the tyvek lid is placed onto the tray sealed.However, as part of the tray inspection operators must verify there is no foreign matter or components trapped in the sealed area.Work instruction will be updated so the operator is required to verify the correct position of the cohesive tape just before tray sealing.A visual aid will be included to show the tabs are of the cohesive tape towards the inside of the coil.These changes will be made as part of harmac.The overall complaint was confirmed as the observed condition of the reuse patient set fms 24pk would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to manufacturing.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the tray is missing.Tubes remain coiled, held in place by the cohesive tapes.No other anomalies were noted.The manufacturer performed an investigation with the following results: cohesive tape caught in tray seal.A dhr review of lot 3012644 showed no similar findings.The 6m method (machine, material, measurements, man, method and environment) was used to perform a root cause investigation: there were no inputs form these categories that may cause the observed defect.However, in method: the work instruction for tube coiling operation instructs the operator to place the cohesive tape so that the tabs are towards the inside of the coil.The work instructions for tray sealing do not require the operator to ensure the cohesive tape remained in its position with the tabs towards the inside of the coil before the tyvek lid is placed onto the tray sealed.However, as part of the tray inspection operators must verify there is no foreign matter or components trapped in the sealed area.The overall complaint was confirmed as the observed condition of the reuse patient set fms 24pk would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to manufacturing.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
REUSE PATIENT SET FMS 24PK
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21524912
Report Number1221934-2025-00764
Device Sequence Number9695863
Product Code HRX
UDI-Device Identifier10886705023233
UDI-Public(01)10886705023233(10)3012644(17)260929
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K951843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2026
Device Catalogue Number284649
Device Lot Number3012644
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/20/2025
04/15/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date03/20/2025
04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown